I had Juvederm Ultra Plus in the chin area that has caused major bruising. Can bruising be permenant? (photos)

How long do you think it will take for the bruising to subside? Is it common to look this terrible three days after injection? Foundation doesn't cover it.

Doctor Answers 5

Bruising after injections

No- your bruising will not be permanent- they will go away in time. There are a few things you can to do help them go away faster1. Arnica Cream/Gel2.Arnica pills3.Bromelain pills4.Eat fresh pineappleAlso next time, stay away from fish oil, aspirin, ibuprofen, alcohol, and anything else good for your heart or a joint 3-4 days before injections. All of those things make you bleed and bruise worse.

Good luck!


Knoxville Plastic Surgeon
4.9 out of 5 stars 10 reviews

Bruising and Swelling Post Fillers

Bruising is normal after fillers and will take 2-3 weeks to resolve. Vbeam can help speed up the process.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Juvederm and bruising

Hi there, I’m sorry to hear about your bruising.  I always recommend both
topical and sublingual arnica to help with decrease bruising.  Bruising is not
typically permanent, but residual discoloration can linger for a while. 
Talk to your provider to find out what he or she recommends for you.  Good
luck!

Michael Hromadka, MD
Kalispell Physician
5.0 out of 5 stars 4 reviews

Bruising after Juvederm

Thank you for your questions Cleaneat. Juvederm is a filler that can be used to enhance areas of volume loss. Any time an injection is performed there is a risk of bruising. For our patients we recommend avoiding blood thinning medications such as aspirin a few days before and after a treatment to decrease the risk of bruising. In our office we use cold air before and during the treatment and apply ice packs after the treatment to minimize the risk of bruising. We also treat bruises with a laser as early as the next day. Bruising normally goes away on its own in 1-2 weeks. After a laser treatment it usually goes away in 1-3 days. Please follow up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Bruising after Injection

Thank you for your question. I am sorry to hear that you are experiencing a lot of bruising - unfortunately, this does happen occasionally. Anytime a needle is injected into the skin there is always a potential for bruising. If a patient takes a lot of supplements (like Vitamin E) or is on an aspirin or has recently taken Motrin or Aleeve, the bruising may be worse. The good news is that it will get better - there are special make-ups that can help to cover extreme bruising. Oxygenetics has a great line out - it actually helps with the healing process, too. You can massage the area lightly to help break up the bruising a bit. Also, your injector may offer you laser to help break up the bruise a little faster. There are different modalities that can be used. Best of luck - it will get better and it is well within the normal variant.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.